×

zbMATH — the first resource for mathematics

Physical-constraints-preserving Lagrangian finite volume schemes for one- and two-dimensional special relativistic hydrodynamics. (English) Zbl 1452.76121
Summary: This paper studies the physical-constraints-preserving (PCP) Lagrangian finite volume schemes for one- and two-dimensional special relativistic hydrodynamic (RHD) equations. First, the PCP property (i.e. preserving the positivity of the rest-mass density and the pressure and the bound of the velocity) is proved for the first-order accurate Lagrangian scheme with the HLLC Riemann solver and forward Euler time discretization. The key is that the intermediate states in the HLLC Riemann solver are shown to be admissible or PCP when the HLLC wave speeds are estimated suitably. Then, the higher-order accurate schemes are proposed by using the high-order accurate strong stability preserving (SSP) time discretizations and the scaling PCP limiter as well as the WENO reconstruction. Finally, several one- and two-dimensional numerical experiments are conducted to demonstrate the accuracy and the effectiveness of the PCP Lagrangian schemes in solving the special RHD problems involving strong discontinuities, or large Lorentz factor, or low rest-mass density or low pressure, etc.
MSC:
76M12 Finite volume methods applied to problems in fluid mechanics
76Y05 Quantum hydrodynamics and relativistic hydrodynamics
65M08 Finite volume methods for initial value and initial-boundary value problems involving PDEs
Software:
HE-E1GODF; RAM; WHAM
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Balsara, D. S., Riemann solver for relativistic hydrodynamics, J. Comput. Phys., 114, 284-297 (1994) · Zbl 0810.76062
[2] Cheng, J.; Shu, C.-W., A third order conservative Lagrangian type scheme on curvilinear meshes for the compressible Euler equations, Commun. Comput. Phys., 4, 1008-1024 (2008) · Zbl 1364.76111
[3] Cheng, J.; Shu, C.-W., Positivity-preserving Lagrangian scheme for multi-material compressible flow, J. Comput. Phys., 257, 143-168 (2014) · Zbl 1349.76439
[4] Cheng, J.; Shu, C.-W., Second order symmetry-preserving conservative Lagrangian scheme for compressible Euler equations in two-dimensional cylindrical coordinates, J. Comput. Phys., 272, 245-265 (2014) · Zbl 1349.65367
[5] Dai, W. L.; Woodward, P. R., An iterative Riemann solver for relativistic hydrodynamics, SIAM J. Sci. Stat. Comput., 18, 982-995 (1997) · Zbl 0892.35008
[6] Dolezal, A.; Wong, S. S.M., Relativistic hydrodynamics and essentially non-oscillatory shock capturing schemes, J. Comput. Phys., 120, 266-277 (1995) · Zbl 0840.76047
[7] Donat, R.; Font, J. A.; Ibáñez, J. M.; Marquina, A., A flux-split algorithm applied to relativistic flows, J. Comput. Phys., 146, 58-81 (1998) · Zbl 0930.76054
[8] Duncan, G. C.; Hughes, P. A., Simulations of relativistic extragalactic jets, Astrophys. J., 436, L119-L122 (1994)
[9] Eulderink, F.; Mellema, G., General relativistic hydrodynamics with a Roe solver, Astron. Astrophys. Suppl. Ser., 110, 587-623 (1995)
[10] Falle, S. A.E. G.; Komissarov, S. S., An upwind numerical scheme for relativistic hydrodynamics with a general equation of state, Mon. Not. R. Astron. Soc., 278, 586-602 (1996)
[11] Font, J. A., Numerical hydrodynamics and magnetohydrodynamics in general relativity, Living Rev. Relativ., 11, 7 (2008) · Zbl 1166.83003
[12] He, P.; Tang, H. Z., An adaptive moving mesh method for two-dimensional relativistic hydrodynamics, Commun. Comput. Phys., 11, 114-146 (2012) · Zbl 1373.76354
[13] He, P.; Tang, H. Z., An adaptive moving mesh method for two-dimensional relativistic magnetohydrodynamics, Comput. Fluids, 60, 1-20 (2012) · Zbl 1365.76337
[14] Hughes, P. A.; Miller, M. A.; Duncan, G. C., Three-dimensional hydrodynamic simulations of relativistic extragalactic jets, Astrophys. J., 572, 713-728 (2002)
[15] Kunik, M.; Qamar, S.; Warnecke, G., Kinetic schemes for the relativistic gas dynamics, Numer. Math., 97, 159-191 (2004) · Zbl 1098.76056
[16] Landau, L. D.; Lifshitz, E. M., Fluid Mechanics (1987), Pergamon Press
[17] Lora-Clavijo, F. D.; Cruz-Pérez, J. P.; Guzmán, F. S.; González, J. A., Exact solution of the 1D Riemann problem in Newtonian and relativistic hydrodynamics, Rev. Mex. Fís. E, 59, 28-50 (2013)
[18] Maire, P.-H.; Abgrall, R.; Breil, J.; Ovadia, J., A cell-centered Lagrangian scheme for two-dimensional compressible flow problems, SIAM J. Sci. Comput., 29, 1781-1824 (2007) · Zbl 1251.76028
[19] Martí, J. M.; Müller, E., The analytical solution of the Riemann problem in relativistic hydrodynamics, J. Fluid Mech., 258, 317-333 (1994) · Zbl 0806.76098
[20] Martí, J. M.; Müller, E., Extension of the piecewise parabolic method to one-dimensional relativistic hydrodynamics, J. Comput. Phys., 123, 1-14 (1996) · Zbl 0839.76056
[21] Martí, J. M.; Müller, E., Numerical hydrodynamics in special relativity, Living Rev. Relativ., 6, 7 (2003) · Zbl 1068.83502
[22] Martí, J. M.; Müller, E., Grid-based methods in relativistic hydrodynamics and magnetohydrodynamics, Living Rev. Comput. Astrophys., 1, 3 (2015)
[23] May, M. M.; White, R. H., Hydrodynamics calculations of general-relativistic collapse, Phys. Rev., 141, 1232-1241 (1966)
[24] May, M. M.; White, R. H., Stellar dynamics and gravitational collapse, (Alder, B.; Fernbach, S.; Rotenberg, M., Methods Comput. Phys., vol. 7 (1967), Academic Press: Academic Press New York), 219-258
[25] Mignone, A.; Bodo, G., An HLLC Riemann solver for relativistic flows, I. Hydrodynamics, Mon. Not. R. Astron. Soc., 364, 126-136 (2005)
[26] Mignone, A.; Plewa, T.; Bodo, G., The piecewise parabolic method for multidimensional relativistic fluid dynamics, Astron. Astrophys. Suppl. Ser., 160, 199-219 (2005)
[27] Pant, V., Global entropy solutions for isentropic relativistic fluid dynamics, Commun. Partial Differ. Equ., 21, 1609-1641 (1996) · Zbl 0863.76099
[28] Qamar, S.; Yousaf, M., The space-time CESE method for solving special relativistic hydrodynamic equations, J. Comput. Phys., 231, 3928-3945 (2012) · Zbl 1426.76555
[29] Qin, T.; Shu, C.-W.; Yang, Y., Bound-preserving discontinuous Galerkin methods for relativistic hydrodynamics, J. Comput. Phys., 315, 323-347 (2016) · Zbl 1349.83037
[30] Radice, D.; Rezzolla, L., Discontinuous Galerkin methods for general-relativistic hydrodynamics: formulation and application to spherically symmetric spacetimes, Phys. Rev. D, 84, Article 024010 pp. (2011)
[31] Schneider, V.; Katscher, U.; Rischke, D. H.; Waldhauser, B.; Maruhn, J. A.; Munz, C. D., New algorithms for ultra-relativistic numerical hydrodynamics, J. Comput. Phys., 105, 92-107 (1993) · Zbl 0779.76062
[32] Shu, C.-W., Essentially non-oscillatory and weighted essentially non-oscillatory schemes for hyperbolic conservation laws, (Quarteroni, A., Advanced Numerical Approximation of Nonlinear Hyperbolic Equations (1998), Springer) · Zbl 0927.65111
[33] Tchekhovskoy, A.; McKinney, J. C.; Narayan, R., WHAM: a WENO-based general relativistic numerical scheme, I. Hydrodynamics, Mon. Not. R. Astron. Soc., 379, 469-497 (2007)
[34] Toro, E. F., Riemann Solvers and Numerical Methods for Fluid Dynamics: A Practical Introduction (2009), Springer · Zbl 1227.76006
[35] Vilar, F.; Shu, C.-W.; Maire, P.-H., Positivity-preserving cell-centered Lagrangian schemes for multi-material compressible flows: from first-order to high-orders. Part II: The two-dimensional case, J. Comput. Phys., 312, 416-442 (2016) · Zbl 1351.76128
[36] Wilson, J. R., Numerical study of fluid flow in a Kerr space, Astrophys. J., 173, 431-438 (1972)
[37] Wu, K. L., Design of provably physical-constraint-preserving methods for general relativistic hydrodynamics, Phys. Rev. D, 95, Article 103001 pp. (2017)
[38] Wu, K. L., Positivity-preserving analysis of numerical schemes for ideal magnetohydrodynamics, SIAM J. Numer. Anal., 56, 2124-2147 (2018) · Zbl 1391.76369
[39] Wu, K. L.; Shu, C.-W., A provably positive discontinuous Galerkin method for multidimensional ideal magnetohydrodynamics, SIAM J. Sci. Comput., 40, B1302-B1329 (2018) · Zbl 1404.65184
[40] Wu, K. L.; Tang, H. Z., High-order accurate physical-constraints-preserving finite difference WENO schemes for special relativistic hydrodynamics, J. Comput. Phys., 298, 539-564 (2015) · Zbl 1349.76550
[41] Wu, K. L.; Tang, H. Z., Physical-constraints-preserving central discontinuous Galerkin methods for special relativistic hydrodynamics with a general equation of state, Astrophys. J. Suppl. Ser., 228, 3 (2017)
[42] Wu, K. L.; Tang, H. Z., Admissible states and physical constraints preserving numerical schemes for special relativistic magnetohydrodynamics, Math. Models Methods Appl. Sci., 27, 1871-1928 (2017) · Zbl 1371.76096
[43] Wu, K. L.; Tang, H. Z., On physical-constraints-preserving schemes for special relativistic magnetohydrodynamics with a general equation of state, Z. Angew. Math. Phys., 69, 84 (2018) · Zbl 1394.65149
[44] Wu, K. L.; Tang, H. Z., A direct Eulerian GRP scheme for spherically symmetric general relativistic hydrodynamics, SIAM J. Sci. Comput., 38, B458-B489 (2016) · Zbl 1419.76468
[45] Wu, K. L.; Tang, H. Z., Finite volume local evolution Galerkin method for two-dimensional special relativistic hydrodynamics, J. Comput. Phys., 256, 277-307 (2014) · Zbl 1349.76408
[46] Wu, K. L.; Yang, Z. C.; Tang, H. Z., A third-order accurate direct Eulerian GRP scheme for one-dimensional relativistic hydrodynamics, East Asian J. Appl. Math., 4, 95-131 (2014) · Zbl 1309.76145
[47] Yang, J. Y.; Chen, M. H.; Tsai, I. N.; Chang, J. W., A kinetic beam scheme for relativistic gas dynamics, J. Comput. Phys., 136, 19-40 (1997) · Zbl 0889.76053
[48] Yang, Z. C.; He, P.; Tang, H. Z., A direct Eulerian GRP scheme for relativistic hydrodynamics: one-dimensional case, J. Comput. Phys., 230, 7964-7987 (2011) · Zbl 1408.76597
[49] Yang, Z. C.; Tang, H. Z., A direct Eulerian GRP scheme for relativistic hydrodynamics: two-dimensional case, J. Comput. Phys., 231, 2116-2139 (2012) · Zbl 1408.76598
[50] Zanna, L. D.; Bucciantini, N., An efficient shock-capturing central-type scheme for multidimensional relativistic flows, I: hydrodynamics, Astron. Astrophys., 390, 1177-1186 (2002) · Zbl 1209.76022
[51] Zhang, W. Q.; MacFadyen, A. I., RAM: a relativistic adaptive mesh refinement hydrodynamics code, Astrophys. J. Suppl. Ser., 164, 255-279 (2006)
[52] Zhang, X. X.; Shu, C.-W., On maximum-principle-satisfying high order schemes for scalar conservation laws, J. Comput. Phys., 229, 3091-3120 (2010) · Zbl 1187.65096
[53] Zhang, X. X.; Shu, C.-W., On positivity-preserving high order discontinuous Galerkin schemes for compressible Euler equations on rectangular meshes, J. Comput. Phys., 229, 8918-8934 (2010) · Zbl 1282.76128
[54] Zhang, X. X.; Shu, C.-W., Maximum-principle-satisfying and positivity-preserving high-order schemes for conservation laws: survey and new developments, Proc. R. Soc. A, 467, 2752-2776 (2011) · Zbl 1222.65107
[55] Zhao, J.; Tang, H. Z., Runge-Kutta discontinuous Galerkin methods with WENO limiter for the special relativistic hydrodynamics, J. Comput. Phys., 242, 138-168 (2013) · Zbl 1314.76035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.